- August 6, 2013 at 7:10 pm #108721
Ralph99xyzMemberTopics: 2Replies: 10
I am new to the forum. Recently I have had 2 different stool tests, one for all of the bacterial infections, and one for all ova and parasites. Both came back negative, but the O&P test came back with a comment “moderate yeast.” My doctor prescribed Diflucan, but I am not taking it; I came here first to see how to manage this without a prescription drug.
I think I have had mild to moderate yeast for years now, but it only recently became really noticable. I had a colonoscopy in 2009 after complaining of constipation, which was negative–no problems–no diagnosis. But I probably have had yeast issues that far back. I drink beer a couple of times a week (and have for many years), I used to drink 2 or 3 cokes a day, and I am overall a pretty stressed out person. My hair and skin look dull to me. I assume these could be related to candida. I have recently stopped drinking alcohol and completely cut out sugar. I have not taken antibiotics for as long as I can remember, but I did do a dose of steroids for a back injury in 2004.
About a month ago (around July 2nd), I started having diarrhea out of the blue, including mucous or yeast in my stool, including what looked like some lining of my intestinal wall, some of which had some blood in it. I have always had stool issues on and off, but never anything like this. I also had lost about 6 pounds in three weeks. I went to two different doctors and had two different stool samples done, but all tests were negative (other than the moderate yeast notation). However, I am certain that neither stool test looked for Cyclospora, which is the national outbreak related to consuming salad or other raw produce. Everything I have read (including a CDC article) says the doctor’s script has to specifically ask for the cyclspora test, so they can apply the correct acid stain. My results do not contain the word “cyclospora”–only Cryptosporidium. I live in Florida, and I have recently been eating a lot of romaine lettuce salad at many different salad bars and have been juicing raw veges like carrots, cabbage, celery, strawberries, blueberries, etc. I almost certainly was exposed at some point–I am a raw produce eating machine. I told both primary care doctors about the outbreak and my produce consumption habits–they didn’t seem aware of it, and they both brushed that off as a possibility.
Anyway, I started taking a basic Walgreen’s probiotic, and that made my tongue turn almost totally white/yellow. I also started eating more garlic. I would feel nauseous the next day after loading up on garlic for dinner the night before. These seem to be die off symptoms from what I read.
My question is–could cyclospora perhaps be the reason for my acute diarrhea symptoms and weight loss, but also trigger a worsening of my candida/yeast issues? It is now a month later and my tongue still has a yellowish/white coating on the back, I still have intermittent watery stools (but no more blood), and I can’t really gain any weight (but I am no longer losing weight). It seems to me that when I take a probiotic pill, I lose weight and get more watery stools, so I stopped taking the probiotic. My yeast is definitely worse than it has ever been. I have been referred to a GI doctor, who I know is not going to listen to my story, but will just order a colonoscopy, endoscopy, and other scans. I am going to wait to do that to see if I can self treat this yeast with the techniques on here and elsewhere. I think it is too late now to try and find another doctor to give me a third stool test for cyclospora. It doesn’t seem like doctors even know how to properly write the script to test for it anyway. I suggest if you ever suspect you have it, that you write in “cyclospora” on the prescription before you give it to the lab.
By the way, I was also given an HIV test b/c of the tongue coating, which was negative. Thanks for listening to my long story. I have been scared lately b/c no doctors can ever figure out what is wrong with me, but these forums give me cause to be encouraged that this is treatable and if I follow the plans I might wind up feeling and looking better than I have in many years.August 6, 2013 at 7:21 pm #108722
rasterParticipantTopics: 104Replies: 6837
The white tongue is a common candida symptom. Do you also have rectal itching? These two symptoms combined are a good diagnostic tool in my opinion…
Prior antibiotic use can cause a gut flora imbalance.
If you don’t have cyclospora you could have something similar such as a different parasite, h.pylori, sibo (small intestinal bacteria overgrowth), etc. Unfortunately for you, most doctors do not treat gut flora disorders and don’t have an effective way to kill parasites. A naturopathic doctor does have experience typically fighting both yeast and parasites.
The probiotics are likely causing die-off and thus the runs.
You likely have a host of other health problems that you haven’t thought about including slight adrenal fatigue, damaged liver, lack of minerals, dehydration, heavy metal toxicity, etc. These are related to candida but are also seperate problems. Not everything is candida.
I would get some stool testing done to see what is in your stool and what your beneficial bacteria levels are at, etc. I would stop drinking the soda and alcohol as a first step.
If you take diflucan it won’t do much without the diet and a bunch of supplements. Its best to take diflucan with nystatin I believe but I am no expert on prescription drugs.
-rasterAugust 6, 2013 at 7:43 pm #108725
Ralph99xyzMemberTopics: 2Replies: 10
I was tested for all other parasites and bacteria in two different stool samples. All negative. Had 2 full panel blood tests by two different doctors this month. All values in normal range, including liver panel, electrolytes, blood counts, etc. No pain in my stomach or abdomen. As I stated, I stopped drinking alcohol and sugary sodas about a month ago. Diet soda is next on my list. I feel excellent; I am not tired or sick in any way. I am strong in the gym and am otherwise healthy. If it weren’t for the way my stool looked/looks, the tongue coating, and the fact that I lost a decent amount of weight last month, I wouldn’t know I had any problems.
You must be logged in to reply to this topic.